Abstract

A selection theorem concerning support points of convex sets in a Banach space is proved. As a corollary we obtain the following result. Denote by BCC (X) the metric space of all nonempty bounded closed convex sets in a Banach space X. Then there exists a continuous mapping S from BCC (X) to X such that S(K) is a support point of K for each K in BCC (X). Moreover, it is possible to prescribe the values of S on a closed discrete subset of BCC(X).
Original languageEnglish
Pages (from-to)369-378
Number of pages10
JournalArchiv der Mathematik
Volume93
DOIs
Publication statusPublished - 2009

Keywords

  • Bishop-Phelps theorem
  • Convex set
  • Mathematics (all)
  • Selection
  • Support functional
  • Support point

Fingerprint

Dive into the research topics of 'On support points and continuous extensions'. Together they form a unique fingerprint.

Cite this